MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HD EPSCP,4.0,70,167,MITEK; RIGID ENDOSCOPE

MEDOS INTERNATIONAL SARL HD EPSCP,4.0,70,167,MITEK; RIGID ENDOSCOPE
Model Number 242021
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that two hd arthroscope/sinuscope 4.0mm x 30 deg x 167mm (mitek lock) and one hd arthroscope/sinuscope 4.0mm x 70 deg x 167mm (mitek lock) have cloudy pictures.No procedure was involved.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: method codes: a manufacturing record evaluation was performed for the finished device (b)(6) number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: correction: d10: the date device returned to manufacturer has been updated to reflect the correct information.Investigation summary:.The device was received and evaluated at the service center.The reported complaint that the device had a cloudy image was confirmed.The following defects were found upon evaluation : outer tube damaged, distal tip damaged, shaver damage to distal tip, holes in distal tip fiber, holes in soldered seam, fibers sunken in.Illumination: distal tip fiber damaged.Image error on camera, image cloudy/blurred.Moisture in system, moisture at distal end.The device was diagnosed and repaired using spare parts and was tested and found to be working according to specifications.User mishandling is the root cause of the physical damage to the device.The damage to the distal tip is a result of contact with a shaver during a surgical process as identified during evaluation.Also the presence of moisture in the system can be attributed to improper cleaning and maintenance of the device by the customer.The damaged components would have caused the cloudy image as reported by the customer.A manufacturing record evaluation was performed for the finished device [serial number : (b)(6)], and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
HD EPSCP,4.0,70,167,MITEK
Common Device Name
RIGID ENDOSCOPE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key10270430
Report Number1221934-2020-01814
Device Sequence Number811668
Product Code HRX
UDI-Device Identifier10886705028986
UDI-Public10886705028986
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K080560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number242021
Device Catalogue Number242021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/13/2020
08/19/2020
10/08/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/23/2020
08/20/2020
10/08/2020
Patient Sequence Number1